Texas, 2004Flood in Texas, April 6, 2004
April 6, 2004 · NWS EWX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 6, 10:09 AM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 6, 10:09 AM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1106 AM CDT TUE APR 6 2004
.UPDATE...
UPDATED TO INCLUDE NEW TORNADO WATCH #47 FOR DEWITT...KARNES AND
LAVACA COUNTIES THRU 4 PM CDT.
&&
.PREV DISCUSSION...
UPDATED FORECAST TO REMOVE POPS FROM THE WEST THIS AFTERNOON AND
DECREASE POPS ACROSS THE EAST TO 50-60 PERCENT. TWEAKED MAX TEMPS
DOWN A FEW DEGREES ACROSS THE EAST TODAY BASED ON CLOUD COVER AND
RAIN COOLING. ADDED FOG FOR LATE TONIGHT AND EARLY TOMORROW MORNING
GIVEN WET SURFACES AND DRY AIR FORECAST TO MOVE OVER SOUTH CENTRAL
TEXAS AND TRAP A SHALLOW MOIST LAYER AT THE SURFACE.
ALSO CLEARED OUR COUNTIES FROM TORNADO WATCH #46. CONDITIONS REMAIN
FAVORABLE FOR DEVELOPMENT OF TORNADOES CLOSER TO THE COAST.
SEVERE THUNDERSTORM WATCH #45.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
...FLASH FLOOD WATCH IN EFFECT EASTERN TWO-THIRDS TIL 2 PM CDT...
...TORNADO WATCH IN EFFECT FOR DEWITT...KARNES AND LAVACA UNTIL 4 PM
CDT...
&&
11/01/DC/PM
Hazardous weather outlook, Apr 6, 4:00 AM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 AM CDT TUE APR 6 2004
TXZ171>173-183>194-202>209-217>225-228-071000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
500 AM CDT TUE APR 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 2PM THIS AFTERNOON.
WIDESPREAD RAINFALL MOUNTS OF 2 TO 4 INCHES ARE POSSIBLE.
THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF
THE TEXAS HILL COUNTRY AND SOUTH CENTRAL TEXAS LATE THIS EVENING AND
INTO THE EARLY MORNING HOURS. WIND GUSTS TO NEAR 60 MPH WILL BE
THE PRIMARY SEVERE WEATHER THREAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Local storm report, Apr 6, 7:53 AM CST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
853 AM CDT TUE APR 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0850 AM FLASH FLOOD AUSTIN 30.31N 97.75W
04/06/2004 TRAVIS TX BROADCAST MEDIA
WATER COVERS THE ROAD TO 3 TO 4 FEET AT PLUGERVILLE ROAD,
2 VEHICLES UNDER THE WATER. 1 FOOT OF WATER OVER ANDERSON
ROAD / HIGHWAY 290. 1 FATALITY.
&&
PMLocal storm report, Apr 6, 7:55 AM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
855 AM CDT TUE APR 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL CEDAR CREEK 30.08N 97.50W
04/06/2004 1.00 INCH BASTROP TX BROADCAST MEDIA
LARGE HAIL ON HIGHWAY 183 NEAR CEDAR CREEK.
&&
PMLocal storm report, Apr 6, 7:55 AM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
855 AM CDT TUE APR 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0854 AM HAIL CEDAR CREEK 30.08N 97.50W
04/06/2004 1.00 INCH BASTROP TX BROADCAST MEDIA
LARGE HAIL ON HIGHWAY 183 NEAR CEDAR CREEK AT 430 AM.
&&
PMLocal storm report, Apr 6, 8:24 AM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
924 AM CDT TUE APR 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0923 AM FLOOD ROUND ROCK 30.52N 97.67W
04/06/2004 WILLIAMSON TX BROADCAST MEDIA
HIGHWAY 685 AT BRUSHY VREEK IS CLOSED AND LAKE CREEK IS
OUT OF ITS BANKS.
&&
PMLocal storm report, Apr 6, 8:53 AM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
953 AM CDT TUE APR 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0825 AM FLOOD 10 SSE ROCKSPRINGS 29.88N 100.15W
04/06/2004 EDWARDS TX BROADCAST MEDIA
HIGH WATER RESCUE AT THE BRIDGE ON HIGHWAY 335 AT THE
EDWARDS/REAL COUNTY LINE.
&&
PMSpecial weather statement, Apr 6, 9:37 AM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1037 AM CDT TUE APR 6 2004
TXZ193-194-207>209-221>225-061636-
BASTROP-CALDWELL-DE WITT-FAYETTE-GONZALES-GUADALUPE-KARNES-LAVACA-
LEE-WILSON-
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CLEARED THE
FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS FROM TORNADO WATCH NUMBER
46...
BASTROP...CALDWELL...DE WITT...FAYETTE...GONZALES...GUADALUPE...
KARNES...LAVACA...LEE AND WILSON.
SHOWERS AND A FEW THUNDERSTORMS WILL PERSIST OVER THE EASTERN HALF OF
SOUTH CENTRAL TEXAS...BUT CONDITIONS ARE NO LONGER FAVORABLE FOR
TORNADOES TO DEVELOP.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Flood, Uvalde
- When
- April 6, 12:00 PM CST to 11:00 PM CST
- Where
- Uvalde forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 29.357, -99.762 (the zone’s center; the record gives no point)
The Frio River near Uvalde crested at 16.72 feet on April 6 at 1800CST, where flood stage is 12 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, April 6, 20044 injured · $300,000 · 1.75 in hail · 15 events
- Debris Flow in Utah, April 6 to 7, 2004$40,000 · 1 event
- Flood in Texas, April 6 to 8, 2004$25,000 · 1 event
- Tornadoes and Flash Flooding in Texas, April 6, 2004$10,000 · F0 · 17 events
- Hail and Damaging Wind in Texas, April 6, 20041.75 in hail · 9 events
- Frost and Freeze in North Carolina, April 6, 20048 events
- Tornadoes and Hail in Texas, April 6, 2004$10,000 · F0 · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 6, 200450 kt wind · 6 events
- Tornado and Hail in Oklahoma, April 6, 2004F0 · 3 events
- Frost and Freeze in Virginia, April 6, 20042 events
- Marine Thunderstorm Wind and Waterspout in Gulf of Mexico, April 6, 20042 events
- Flood in Texas, April 6, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393292.